Conference Agenda

Overview and details of the sessions of this conference. Please select a date or location to show only sessions at that day or location. Please select a single session for detailed view (with abstracts and downloads if available).

 
Session Overview
Session
Precon Workshop 3: Sustainable Biosolids Management
Time:
Sunday, 08/Sep/2019:
9:00am - 3:00pm

Session Chair: Jason Flowers, Murraysmith;
Location: D137

With concerns of growing regulatory requirements and the general public’s apprehension of land application of biosolids, finding acceptable options for disposal of biosolids is one of the most pressing issues for water resource recovery facilities. 

This workshop provides an understanding of the fundamentals, benefits, challenges and approaches of implementing a sustainable biosolids management program. 


Show help for 'Increase or decrease the abstract text size'
Presentations

Sustainable Biosolids Management

Jason Flowers1, Mark Cullington7, James Oyler2, Christina Davenport3, Justin Billing4, Cameron Clarke5, Pat Heins6, Chris McCalib8

1Murraysmith; 2Genifuel; 3City of Bend; 4Pacific Northwest National Laboratory; 5Jacobs; 6Oregon Department of Environmental Quality; 7Kennedy/Jenks; 8Treatment Equipment Company; , , , , , , ,

Description of Workshop

With concerns of growing regulatory requirements and the general public’s apprehension of land application of biosolids, finding acceptable options for disposal of biosolids is one of the most pressing issues for water resource recovery facilities. As a result, several facilities have resorted to landfilling of their biosolids which is costly and undesirable.

This workshop will focus on covering various approaches to achieve a sustainable biosolids program. As part of the workshop, the first part will discuss the current regulatory requirements for biosolids along with a discussion of concerns raised by the recently released EPA Office of Inspector General Report on Impact of Hundreds of Unregulated Pollutants in Land-Applied Biosolids. As part of this discussion, there will be a general discussion amongst attendees about specific examples of issues experienced. In the next sections, the workshop will discuss different technical approaches for producing quality biosolids cake that meet regulatory requirements, provide a discussion of biosolids odor control, and will then discuss management strategies including public relations. Lastly, the workshop will cover several emerging technologies that provide options for biosolids disposal including methods that result in additional energy recovery including production of biocrude and black carbon as well as emerging technologies for odor control for biosolids facilities.

Short Description

The workshop will provide operators, consultants, and vendors with an overview of the regulatory hurdles and opportunities to achieve a sustainable biosolids management program .

Learning Objectives

The objective of the workshop is to educate the attendees on the current regulatory requirements for meeting different biosolids classifications, provide general practices to producing quality biosolids while minimizing odor issues, and to provide some understanding of emerging alternative technological approaches for biosolids management.

Assessment

The following will be used to assess that the participant has met the learning objectives:

  1. Q&A session after each presentation
  2. Panel discussion at the end of the workshop to interact with speakers

Outcome

Attendees will gain understanding of the fundamentals, benefits, challenges, and approaches of implementing a sustainable biosolids program.

Who Should Attend?

Plant Staff, Plant managers, consultants, and vendors who are wanting to develop management and technological approaches to achieve a sustainable biosolids management program

Agenda

9:00 – 9:15 Introductions (15 min)

9:15 – 10:00 Discussion of Sustainable Biosolids (45 min)

10:00 – 10:15 Break

10:15 – 11:15 Current Biosolids Processing Approaches and Beneficial-Use/Disposal Practices (60 min)

11:15 – 12:15 Sustainable Biosolids Management Strategies (60 min)

12:15 – 1:15 Lunch

1:15 – 2:15 Emerging Methods for Non-Land Application Beneficial Use (60 min)

2:15 – 3:00 Roundtable Discussion (45 min)



 
Contact and Legal Notice · Contact Address:
Privacy Statement · Conference: PNCWA2019
Conference Software - ConfTool Pro 2.6.129
© 2001 - 2019 by Dr. H. Weinreich, Hamburg, Germany